Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 5:42 PM CDT for Jefferson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 13, 2025, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
935
WGUS54 KLCH 132242
FFWLCH
TXC245-140145-
/O.NEW.KLCH.FF.W.0053.250613T2242Z-250614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
542 PM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
East Central Jefferson County in southeastern Texas...
* Until 845 PM CDT.
* At 542 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Central
Gardens, Southeast Texas Regional Airport and Port Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3004 9404 3003 9403 3003 9401 3003 9400
3002 9400 3002 9398 3001 9398 3001 9396
3000 9395 2999 9393 3000 9392 2999 9390
2997 9385 2982 9396 2999 9411
FLASH FLOOD...RADAR INDICATED
$$
DensonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:04 PM CDT, 3 hours 38 minutes earlier. Its key messages:
- A Flash Flood watch has been posted for lower Southeast TX and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
- A Marginal risk of excessive rainfall has been outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 2:04 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
204 PM CDT Fri Jun 13 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- A Flash Flood watch has been posted for lower Southeast TX and
South Central LA into Saturday evening where periods of training
precipitation over saturated soils are likely to occur
- A Marginal risk of excessive rainfall has been outlined across
across the forecast area
- High rain chances will persist into this weekend; slightly lower
chances early to mid next week
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 140 PM CDT Fri Jun 13 2025
Active weather continues, with significant flash flooding
impacting Acadiana and southwest Louisiana. Rain gauges in
Lafayette, St. Martin, and Iberia Parish recorded rainfall amounts
above 7 inches, with a maximum report of 8.2 inches near
Broussard. Satellite and radar continue to show widespread,
scattered, slow-moving storms, with the 50 dBZ located below the
freezing level. These low echo centroid cells are proficient
rainmakers, with radar-estimated rain rates between 1 and 3 inches
per hour.
In the upper levels, a trough is located across central Texas and
will slowly lift northward over the weekend. Impacts from the
trough will continue to be felt through the weekend and into the
start of next week, with widespread showers and thunderstorms
expected each day. Heavy rainfall remains a concern on Saturday,
with a Marginal Risk (level 1 of 4) Excessive Rainfall Outlook
(ERO) across the region. Moisture and instability remain high,
with expected PWAT values above 1.8 inches over the next several
days. To put that number into context, the climatological 75th
percentile is 1.78 inches. CAPE values are also high, ranging from
1,000 to 1,500 J/kg, with a "skinny CAPE" profile—an indicator
that can support high rain rates in convection. As stated in the
previous AFD, upshear Corfidi vectors remain low further
supporting the Flash flood threat. With already soaked ground
conditions, the flash flood threat will remain elevated through
the weekend. Along the I-10 corridor, from Beaumont to Lafayette,
multiple models show expected rainfall amounts between 1 and 3
inches over the next 24 hours. The 'reasonable worst-case'
scenario, represented by the 90th percentile, suggests widespread
totals of 3 to 5 inches of rain.
By Sunday, the trough will exit our area, but widespread showers
and thunderstorms will persist, shifting toward conditions more
favorable for airmass convection. Temperatures will remain near
seasonal norms, with highs in the upper 80s to low 90s each
afternoon. Persistent onshore flow will keep dew point values
stuck in the mid to upper 70s through the start of next week.
&&
.LONG TERM...
(Monday through next Thursday)
Issued at 140 PM CDT Fri Jun 13 2025
The unsettled pattern will continue into next week, with PoPs
remaining in the forecast each afternoon for the rest of the week.
At the surface, high pressure in the Atlantic will continue
pushing warm, moist air across the region. Aloft, a ridge will be
situated in the desert southwest far enough away to stall the
upper-level pattern but not influence our weather. A series of
troughs will squeeze past the ridge, impacting our area, with
widespread rain and flooding being the primary concerns. River
flooding could also begin to affect the region as conditions
worsen.
Near the end of the work week, the previously mentioned ridge will
begin rebuilding over the central U.S., which could limit
convection depending on its exact position.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Fri Jun 13 2025
A slow moving trough axis continues to impact all terminals
across the region. After hours of heavy rain LFT and ARA are in a
pocket of clear air with VFR conditions but convection and precip
will build back into the area over the next few hours. Winds will
remain light, below 10 knots, and from the south. Near convection
CIG and VIS will drop to IFR / LIFR levels with frequent lgt and
gusty winds. Outside of convection conditions will be MVFR to VFR.
&&
.MARINE...
Issued at 140 PM CDT Fri Jun 13 2025
Widespread showers and thunderstorms will be the main concern
over the weekend and into next week. Light to moderate onshore
flow will continue through at least the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 91 73 92 / 20 70 20 70
LCH 76 90 76 90 / 20 60 10 70
LFT 75 90 75 90 / 30 70 10 80
BPT 75 90 76 90 / 10 50 10 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
615-616.
GM...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...14In the hours before
Local storm report, Jun 13, 2:13 PM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
213 PM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM Flash Flood Westlake 30.26N 93.26W
06/13/2025 Calcasieu LA Public
Public video of water in the garage and
home.
&&
CS/87Special weather statement, Jun 13, 2:26 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT Fri Jun 13 2025
TXZ259-260-132000-
Northern Newton TX-Northern Jasper TX-
226 PM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NEWTON AND
NORTHEASTERN JASPER COUNTIES THROUGH 300 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm near
Town Bluff, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Newton, Harrisburg, and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 9393 3085 9378 3073 9413 3075 9413
3076 9414 3077 9413 3079 9415 3080 9418
3082 9419 3083 9418 3085 9420 3087 9419
3089 9420 3090 9421
TIME...MOT...LOC 1926Z 241DEG 19KT 3085 9412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 13, 2:28 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
228 PM CDT Fri Jun 13 2025
TXZ201-132000-
Hardin TX-
228 PM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HARDIN COUNTY THROUGH
300 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Batson, or 8 miles west of
Saratoga, moving northeast at 15 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Saratoga and Batson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 9448 3022 9436 3016 9462 3036 9468
TIME...MOT...LOC 1928Z 246DEG 14KT 3026 9466
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 13, 3:03 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Fri Jun 13 2025
TXZ201-132030-
Hardin TX-
303 PM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Saratoga, moving northeast at
20 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Lumberton, Silsbee, Kountze, Saratoga, and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 9426 3053 9420 3033 9410 3032 9410
3030 9412 3029 9411 3012 9447 3038 9459
TIME...MOT...LOC 2003Z 240DEG 18KT 3030 9446
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 13, 3:36 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 PM CDT Fri Jun 13 2025
TXZ180-201-259-261-515-516-615-616-132100-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Northern Jasper TX-Southern Jasper TX-Upper Jefferson TX-Tyler TX-
336 PM CDT Fri Jun 13 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHEASTERN TYLER...EASTERN HARDIN...WESTERN ORANGE AND SOUTHEASTERN
JASPER COUNTIES THROUGH 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caney Head to Bevil Oaks. Movement was
east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Nederland, Lumberton, Vidor, Silsbee, Kirbyville, Kountze,
Evadale, Fred, Buna, Bevil Oaks, Rose City, Pine Forest, Lakeview,
Caney Head, and Weiss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 9390 3000 9399 3010 9437 3058 9429
TIME...MOT...LOC 2036Z 269DEG 17KT 3053 9425 3015 9430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 13, 4:14 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
414 PM CDT Fri Jun 13 2025
TXZ261-262-515-516-615-616-132145-
Northern Orange TX-Lower Jefferson TX-Southern Newton TX-
Southern Orange TX-Southern Jasper TX-Upper Jefferson TX-
414 PM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON...
SOUTHWESTERN NEWTON...NORTHERN ORANGE AND SOUTHEASTERN JASPER
COUNTIES THROUGH 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Forest, or near Vidor, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Orange, Vidor, Mauriceville, Rose City, Pine Forest,
Lakeview, Weiss Bluff, and Gist.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3016 9411 3019 9411 3019 9410 3020 9410
3020 9409 3022 9412 3024 9412 3026 9410
3026 9411 3027 9411 3046 9382 3013 9378
3003 9414 3017 9415
TIME...MOT...LOC 2114Z 235DEG 18KT 3022 9403
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DensonThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:26 AM CDT | Flood Watch | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 41 hr |
| Jun 13, 7:25 AM CDT | River Flood Watch | LCH | Newton, Orange | 3 hr |
| Jun 13, 10:29 AM CDT | River Flood Warning | LCH | Newton, Orange | 24 days |
| Jun 13, 11:28 AM CDT | Special Weather Statement | LCH | Orange | 32 min |
| Jun 13, 12:03 PM CDT | Tornado Warning | LCH | Jasper, Newton, Orange | 27 min |
| Jun 13, 12:23 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| Jun 13, 12:29 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| Jun 13, 12:59 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| Jun 13, 1:59 PM CDT | Special Weather Statement | LCH | Jasper | 31 min |
| Jun 13, 2:26 PM CDT | Special Weather Statement | LCH | Jasper | 34 min |
| Jun 13, 2:28 PM CDT | Special Weather Statement | LCH | Hardin | 32 min |
| Jun 13, 3:03 PM CDT | Special Weather Statement | LCH | Hardin | 27 min |
| Jun 13, 3:10 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 10 days |
| Jun 13, 3:36 PM CDT | Special Weather Statement | LCH | Hardin | 24 min |
| Jun 13, 4:14 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.